Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 38, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 10, 2001, 7:00 AM CDT for Stone County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2001, 7:00 AM CDT (12:00 UTC)
- Expired
- Aug 10, 2001, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stone County, AR
The radar
The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 101205 FFWLIT ARC137-101400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 700 AM CDT FRI AUG 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... STONE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 900 AM CDT * AT 655 AM...DOPPLER WEATHER RADAR SHOWED SHOWERS AND THUNDERSHOWERS REDEVELOPING IN STONE COUNTY. PARTS OF THE COUNTY FROM TIMBO TO 5 MILES NORTHEAST OF RUSHING HAVE ALREADY EXPERIENCED EXCESSIVE RAIN THIS MORNING...WITH OVER 6 INCHES OF RAIN IN SOME AREAS. WITH ADDITIONAL RAIN...FLASH FLOODING IS LIKELY TO OCCUR. && DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. LAT...LON 3604 9223 3576 9191 3573 9232 3588 9236 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:15 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 10, 3:15 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 AM CDT FRI AUG 10 2001 A COLD FRONT WILL BE MOVING SLOWLY SOUTHWARD INTO THE NORTHERN SECTIONS OF ARKANSAS TODAY. THIS WILL TRIGGER THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN TWO THIRDS OF THE STATE TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE REST OF THE STATE TODAY AND TONIGHT. BY SATURDAY MORNING THE FRONT WILL BE ILL DEFINED BUT POSSIBLY BE OVER CENTRAL ARKANSAS. SCATTERED THUNDERSTORMS CAN BE EXPECTED STATEWIDE SATURDAY. TEMPERATURES TODAY WILL AGAIN BE 3 TO 9 DEGREES ABOVE NORMAL OVER MOST LOCATIONS. SOMEWHAT COOLER TEMPERATURES CAN BE EXPECTED SATURDAY WITH THE INCREASE IN CLOUDS AND RAIN. HEAT INDICES WILL AGAIN CLIMB TO AROUND 105 AT A FEW LOCATIONS THIS AFTERNOON FOR ONLY A FEW HOURS. MANY AREAS WILL REMAIN BELOW 105. .LIT...NONE. 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:49 PM CDT | Flash Flood Warning | LZK | Polk | 56 min |
| Aug 9, 8:07 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 38 min |
| Aug 10, 5:05 AM CDT | Flash Flood Warning | LZK | Stone | 115 min |
| Aug 10, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 36 min |
| Aug 10, 5:19 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 26 min |
| Aug 10, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 30 min |
| Aug 10, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 33 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.